MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CADIERE FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; CADIERE FORCEPS
Model Number 420049-14
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An isi has requested the cadiere forceps instrument involved with this complaint be returned but it has not been received yet.Therefore, the root cause of the alleged customer reported failure mode has not been determined.A follow-up mdr will be submitted upon completion of the failure analysis evaluation and if additional information is received.No image or video was available for review.A review of the instrument log for the cadiere forceps instrument (part number 420049-12/ lot number n10200217-672) associated with this event has been performed.Per logs, the cadiere forceps instrument was last used in a procedure on (b)(6)2022 on system sh1920.The alleged instrument had 8 uses remaining after the last procedural usage.This complaint is reportable malfunction event due to the following conclusion: it was alleged that the cadiere forceps instrument moved with unintuitive motion.An unintuitive motion could lead to subsequent tissue damage.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted inguinal hernia bilateral surgical procedure, the cadiere forceps instrument had non-intuitive motion approximately after 10 minutes into the procedure.When the instrument roll movement was initiated, the wrist was moving.When the cadiere forceps instrument was inspected, there were no distinguishable marks or damage to the instrument and using the input disk to manipulate the instrument would not seem to be any rare movements.A backup instrument of the same type was used and the procedure was completed with no reported injury.Intuitive surgical, inc.(isi) attempted to obtain additional information via follow-up.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
On (b)(6) 2022, additional information related to the reported event was obtained.Intuitive surgical, inc.(isi) followed up with the customer and obtained the following additional information: the customer reset the instrument and arm drape before making the decision to discontinue using the instrument.Additional/updated information can be found in the following fields a2, a3, a5, a6, b7, g3, g6, h2, h6, and h10.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the cadiere forceps instrument involved with this complaint and completed the device evaluation.Failure analysis (fa) investigations could not replicate nor confirm the customer reported complaint "instrument moved with unintuitive motion¿.The cadiere forceps instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips/tips (for scissors) opened and closed properly.No non-intuitive motion was observed during in-house testing.The instrument was fully functional.No product issue was identified.

Brand Name
ENDOWRIST
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15601883
Report Number2955842-2022-14560
Device Sequence Number16710728
Product Code NAY
UDI-Device Identifier00886874111338
UDI-Public(01)00886874111338(10)N10200217
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420049-14
Device Catalogue Number420049
Device Lot NumberN10200217 0672
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer11/15/2022
01/31/2023
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date12/15/2022
02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age64 YR
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite